Alert archive / Ohio / Areal Flood Advisories in 2011

Areal Flood Advisory 113, NWS Cleveland, OH

September 26, 2011Hancock County, Seneca County, Wyandot County, Ohio

NWS Cleveland, OH issued this areal flood advisory at Sep 26, 2011, 2:59 PM EDT for Hancock County, Seneca County, Wyandot County, Ohio. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2011, 2:59 PM EDT (18:59 UTC)
Expired
Sep 26, 2011, 8:00 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Hancock County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Sep 26, 1:52 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 26, 1:52 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
152 PM EDT MON SEP 26 2011

.SYNOPSIS...
A CUT OFF UPPER LOW OVER THE MIDWEST WILL REMAIN NEARLY STATIONARY
EARLY IN THE WEEK...THEN LIFT OUT TO THE NORTHEAST. A COLD FRONT
FROM THE NORTHWEST WILL CROSS THE AREA THURSDAY FOLLOWED BY A
TROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SPC HAS ADDED EASTERN OHIO TO THE SLIGHT RISK AREA. THIS SEEMS
REASONABLE GIVEN TEMPS ALREADY CLOSE TO 80 DEGREES IN SOME SPOTS.
HAVE ADDED A SEVERE MENTION TO THE FORECAST AND BUMPED TEMPS UP A
LITTLE IN THE EAST. BACKED OFF ON PRECIP CHANCES IN THE FAR WEST
OTHERWISE ONLY MINOR CHANGES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS WAS TALKED ABOUT IN THE NEAR TERM...OCCLUDED FRONT WILL
CONTINUE SLOW EASTWARD PROGRESSION ACROSS THE AREA AND WILL HAVE
SHOWERS ALONG WITH IT. WE START TO GET SOME COOLER AIR INTO THE
AREA...AND HAVE TEMPS CLOSE TO GUIDANCE...AROUND 50 WEST AND NEAR
60 EAST.

BOTH THE UPPER LEVEL LOW AND THE SURFACE REFLECTION...DUMBBELL
OVER THE SOUTHERN LAKE MICHIGAN REGION...NOT GETTING A KICK OUT
UNTIL WEDNESDAY. A DECENT DRY SLOT IS SHOWN FOR TUESDAY...HAVE
RELATIVELY LOW PRECIP CHANCES. WEDNESDAY WHEN THE UPPER LOW MOVES
TO LAKE ERIE/SOUTHERN ONTARIO CANADA...BRING THOSE PRECIP CHANCES
BACK UP AGAIN. HIGH TEMPERATURES THESE DAYS AND RESIDE IN THE
UPPER 60S...CLOSE TO 70.

LATER THURSDAY THE KICKER SYSTEM...A PROGRESSIVE CLOSED LOW...WILL
MOVE ACROSS THE NORTHERN LAKES AND TAKE A COLD FRONT ACROSS THE
LOCAL AREA...BRINGING AT LEAST SCATTERED SHOWERS. SIMILAR TEMPS
TO PREVIOUS DAYS. THE COOLER TEMPS WILL COME FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THE LONG TERM FORECAST BEGINS WITH ANOTHER CLOSED UPPER LOW OVER
THE GREAT LAKES HOWEVER THIS ONE WILL CONTINUE MOVING EAST OUT OF
THE AREA BY SUNDAY. AT THE SURFACE...COOL CANADIAN HIGH PRESSURE
WILL BE CENTERED OVER THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA.
THIS WILL FORCE CHILLY AIR INTO THE REGION WITH THE COLDEST AIR OVER
THE AREA ON SATURDAY. WILL HAVE CHANCE POPS FRIDAY WITH THE UPPER
LOW OVER THE AREA.  THE GFS ALSO SHOWS AN IMPULSE MOVING ACROSS THE
AREA THAT WILL LIKELY SQUEEZE OUT SHOWERS.  WILL CONTINUE WITH
SHOWERS SE OF THE LAKE FRIDAY NIGHT AND EARLY SATURDAY. DRY AFTER
THAT. MODELS ARE FAIRLY CLOSE 12Z SATURDAY WITH THE GFS SHOWING -4C
AT 850MB WHILE THE ECMWF SHOWS -2C OVER THE AREA. WARMING AND DRYING
BEGIN IN ERNEST SATURDAY NIGHT AND SUNDAY.  A PEAK FURTHER INTO THE
FUTURE SUGGESTS A FEW DAYS EARLY NEXT WEEK OF NEAR TO ABOVE NORMAL
TEMPS AND CLEAR TO PC SKIES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
OCCLUDED FRONTAL BOUNDARY NEAR A SANDUSKY TO MFD TO CMH LINE.
FRONT WILL MOVE NOT MOVE EAST OF THE AREA UNTIL NEAR MIDNIGHT
LOCAL. SHOWERS AHEAD OF THE FRONT WILL MOVE SLOWLY EAST ACROSS THE
AREA THIS EVENING.  SPC HAS ALL OF NE OH IN A SLIGHT RISK THIS
AFTERNOON AND EVENING. CURRENTLY CAPES APPROACHING 1000 J/KG OVER
NE OHIO NOW. DO EXPECT TSRA TO DEVELOP THIS AFTERNOON WITH SOME OF
THE TSRA HAVING THE POTENTIAL TO BECOME STRONG TO SEVERE.
CONFIDENCE LOW THAT IT WILL BE A WIDESPREAD EVENT. NOT SURE OF
PRECISE TIMING OF THE TSRA SO JUST WENT VCTS FOR CLE...CAK AND
YNG.

EXPECT STRATUS AND FOG TO DEVELOP OVERNIGHT. DO NOT EXPECT
WIDESPREAD DENSE FOG AS CLOUD COVER SHOULD HOLD IN THROUGH THE
NIGHT.

OUTLOOK...NON-VFR AT TIMES TUESDAY FOR WEST HALF. TUESDAY NIGHT
THROUGH FRIDAY FOR ENTIRE AREA AS LOW PRESSURE SYSTEM NEAR CHICAGO
MOVES ACROSS THE AREA..

&&

.MARINE...
SAME LOW TO OUR WEST FORCING SOUTHEAST TO EAST WINDS ON THE LAKE
TODAY.  AN OCCLUDED FRONT WILL MOVE ACROSS THE LAKE LATE TODAY
TURNING WINDS SOUTHWEST LATE TODAY AND TONIGHT. TUESDAY EXPECT SOUTH
TO EAST FLOW ON THE LAKE ONCE AGAIN WITH THE LOW STILL IN ILLINOIS.
WIND SPEEDS WILL BE GENERALLY 10 TO 20 KNOTS TODAY AND THEN AROUND
10 TO 15 KNOTS THROUGH TUESDAY NIGHT AND WEDNESDAY. HEADLINES LIKELY
THURSDAY AND FRIDAY.   WINDS WILL INCREASE TO 30 KNOTS FROM THE WEST
WITH GALES POSSIBLE AS A STRONG COLD FRONT MOVES ACROSS THE LAKE.
WINDS WILL TURN NORTHWEST BEHIND THE FRONT ON FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...KUBINA
SHORT TERM...OUDEMAN
LONG TERM...TK
AVIATION...DJB
MARINE...TK
Hazardous weather outlook, Sep 26, 12:39 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1239 PM EDT MON SEP 26 2011

OHZ011>014-020>023-029>033-037-038-047-089-PAZ001>003-271645-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1239 PM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IN NORTHEAST OHIO. THE MAIN THREAT WILL BE FROM DAMAGING
WINDS. THERE IS ALSO A SMALL CHANCE FOR TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-OHZ003-006>010-017>019-027-028-036-271645-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
MARION-
1239 PM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:55 AM EDTAreal Flood WarningCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more6 hr
Sep 26, 9:18 AM EDTRiver Flood WarningCLEHancock19 hr
Sep 26, 10:17 AM EDTAreal Flood AdvisoryCLECrawford, Marion, Morrow, Richland6 hr
Sep 26, 11:25 AM EDTRiver Flood WarningCLEHancock57 hr
Sep 26, 2:45 PM EDTRiver Flood WarningCLEMarion54 hr
Sep 26, 3:46 PM EDTAreal Flood AdvisoryCLECuyahoga, Medina3 hr
Sep 26, 6:16 PM EDTSevere Thunderstorm WarningCLEAshtabula59 min

Nearby

Areal Flood Advisories in Ohio, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.